Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 158, NWS Raleigh, NC

July 5, 20164 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 5, 2016, 5:36 PM EDT for 4 counties in North Carolina. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2016, 5:36 PM EDT (21:36 UTC)
Expired
Jul 5, 2016, 5:58 PM EDT
In force
22 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Alamance County, NC, Chatham County, NC, Guilford County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 5:40 PM EDTTSTM WND DMG1 Nne Franklinville, NCLARGE TREE DOWN IN FRANKLINVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 4:46 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 427 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
427 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

864 
WUUS52 KRAH 052136
SVRRAH
NCC001-037-081-151-052215-
/O.NEW.KRAH.SV.W.0158.160705T2136Z-160705T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EDT TUE JUL 5 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 615 PM EDT

* AT 535 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES EAST OF RANDLEMAN TO 8 MILES NORTHEAST OF
  NORTH CAROLINA ZOO...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SILER CITY...LIBERTY...RAMSEUR...FRANKLINVILLE...STALEY...
  SUTPHIN...SAXAPAHAW...CLIMAX...HASTY AND SNOW CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3588 7926 3587 7924 3562 7919 3561 7964
      3591 7981 3596 7952 3602 7926
TIME...MOT...LOC 2135Z 262DEG 33KT 3585 7968 3568 7962 

HAIL...<.75IN
WIND...60MPH
 
$$

22
2 follow-up statements
476 
WWUS52 KRAH 052148
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT TUE JUL 5 2016

NCC081-151-052157-
/O.CAN.KRAH.SV.W.0158.000000T0000Z-160705T2215Z/
RANDOLPH NC-GUILFORD NC-
548 PM EDT TUE JUL 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDOLPH AND
SOUTHEASTERN GUILFORD COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3588 7926 3587 7924 3562 7919 3561 7955
      3596 7954 3602 7926
TIME...MOT...LOC 2147Z 256DEG 35KT 3586 7955 3574 7948 

$$

NCC001-037-052215-
/O.CON.KRAH.SV.W.0158.000000T0000Z-160705T2215Z/
CHATHAM NC-ALAMANCE NC-
548 PM EDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN CHATHAM AND SOUTHERN ALAMANCE COUNTIES...

AT 547 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES EAST OF RANDLEMAN TO SILER CITY...MOVING EAST
AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SILER CITY...STALEY...SAXAPAHAW...SUTPHIN...HASTY AND SNOW CAMP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3588 7926 3587 7924 3562 7919 3561 7955
      3596 7954 3602 7926
TIME...MOT...LOC 2147Z 256DEG 35KT 3586 7955 3574 7948 

HAIL...<.75IN
WIND...60MPH
 
$$

22
513 
WWUS52 KRAH 052158
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT TUE JUL 5 2016

NCC001-037-052208-
/O.CAN.KRAH.SV.W.0158.000000T0000Z-160705T2215Z/
CHATHAM NC-ALAMANCE NC-
558 PM EDT TUE JUL 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHATHAM AND
SOUTHERN ALAMANCE COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3588 7926 3587 7924 3562 7919 3561 7955
      3596 7954 3602 7926
TIME...MOT...LOC 2156Z 262DEG 33KT 3587 7944 3575 7937 

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:55 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 5, 2:55 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
255 PM EDT TUE JUL 5 2016

.SYNOPSIS...
Central North Carolina will maintain its position on the southern
fringe of the westerlies in broad cyclonic flow aloft through
Thursday. A shortwave ridge will temporarily build over the region
Friday into Friday night, however, cyclonic flow aloft will
return over the weekend.

&&

.NEAR TERM /Today and Tonight/...
As of 255 pm Tuesday...

...A heat advisory remains in effect this afternoon across eastern
portions of the Sandhills and southern coastal plain counties...

A weak-low amplitude mid-level shortwave trough over the lower TN
Valley will move slowly eastward into the Southern Appalachians by
late tonight.  Meanwhile, Bermuda High Pressure is strongly seated
over the Southeast Coast, as a lee-side surface trough resides over
the Piedmont of the Carolinas.

Afternoon temperatures in the mid 90s, combined with muggy dewpoints air
in the mid 70s, are supporting heat indices of 105 to 108 F across
eastern Sandhills and southern coastal plain counties. Will allow heat
advisory to expire at 7 pm.

With the approach of the weak upper trough from the west late in the
day, the better upper forcing is expected to remain north/west of
central NC this afternoon, though DPVA will increase over the N/NW
Piedmont later this evening into tonight. Strong surface heating
within a moisture-laden airmass (PWATS 1.8-2.1") should support
MLCAPE of 2000-3000 J/KG, with the least destabilization expected
across the W/NW Piedmont, on the western periphery of a lee surface
trough where dewpoints will be lowest.

With the above in mind, expect scattered convection to develop
across western portions of the state and move/spread east
throughout the afternoon and early evening, diminishing
overnight as BL cools and stabilizes.

With respect to severe threat, strong DCAPE (1000-1300 J/kg),
heighten by the presence of mid-level dry air suggest an enhanced
downburst/damaging wind/ threat with any deep convection that
develops this afternoon/early this evening.

Once convective clouds dissipate, skies are expected to clear out.
Lows in the lower to mid 70s.

&&

.SHORT TERM /Wednesday and Wednesday night/...
As of 255 pm Tuesday...

The aforementioned weak/low-amplitude shortwave trough over the
Southern Appalachians will drift slowly eastward into the area on
Wednesday. Associated mid/upper cloud cover and resultant earlier
convective initiation should keep highs Wednesday a few degrees shy
of todays temperatures, but still in the general ballpark of low to
mid 90s. The more significant change will be with sfc dewpoints,
with models showing dewpoints falling/mixing out into the mid/upper
60s to lower 70s, which should keep heat indices below advisory
criteria.

As previously alluded to, DPVA coincident with daytime heating will
support scattered shower and storms, as early as mid to late morning
in the west, moving eastward by the early afternoon. This is likely
the primary reason why models indicate less destabilization than
recent days, with MLCAPE of only 1000 to 1500 J/KG. Additionally,
mid-level flows is significantly less (15-20kts)than recent days. So
severe threat will be isolated at best.

Mild overnight lows once again in the lower to mid 70s.

&&

.LONG TERM /Thursday through Tuesday/...
As of 200 PM Tuesday...

A lingering trough will still be over the region on Thursday. Weak
low-level moisture convergence invof of this feature combined with
strong afternoon insolation within a moist airmass will support
isolated to scattered convection during the afternoon and evening
hours. Temps will remain in the low to mid 90s range, with overnight
lows in the mid 70s.

For Friday and into the early part of the weekend, a broad ridge to
our south will expand slightly to the north and east towards our
region. This will act to increase our temps and also decrease our
convective coverage as a cap develops. The warmest days are expected
to be Friday and Saturday when highs should range from the mid 90s
across the north to near 100 degrees across the south. These temps,
combined with a persistent moist airmass may result in heat advisory
criteria across southern and central portions of the forecast area.

Then a front is expected to approach the area for the latter half of
the weekend as a shortwave trough moves through New England/SE
Canada. Models are in general agreement that the front will push
through the area, but given the time of year, this will have to be
monitored as it may end up stalling somewhere over the region
through early next week. Regardless, temps should fall slightly, but
likely remain in the 90s. In addition, precip chances should
increase (closer to climo) as disturbances may track close to the
region along the stalled front.

&&

.AVIATION /18Z Tuesday through Sunday/...
As of 140 pm Tuesday...

24-hr TAF Period: Sub-VFR conditions assoc/w scattered showers and
thunderstorms will be possible at all terminals from mid/late
afternoon through midnight tonight. Latest convection allowing
models suggest greatest coverage across the northern tier, thus
will include a tempo for thunder at all TAF sites except FAY.
Once the convection diminishes with loss of heating, expect
predominately VFR conditions overnight with some patchy sub-VFR
fog possible in areas that received heavy rain.

Sub-VFR conditions associated with scattered showers and storms are
expected again on Wednesday.

Long Term: Afternoon/evening convection and patchy early morning fog
will remain possible Wed/Thu in association with a relatively active
summer pattern of broad cyclonic flow aloft. VFR conditions appear
likely Fri/Fri night as a shortwave ridge builds over the region,
however, cyclonic flow aloft will return for the weekend and chances
for convection will increase once again as an attendant cold front
approaches from the NW.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM EDT this evening for NCZ078-085-086-088-089.

&&

SYNOPSIS...VINCENT
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...KRD
AVIATION...CBL/VINCENT
Hazardous weather outlook, Jul 5, 4:49 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT TUE JUL 5 2016

NCZ007>011-021>028-038>043-073>077-083-084-062100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-
449 PM EDT TUE JUL 5 2016

...SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN ISOLATED SEVERE THUNDERSTORM WILL REMAIN POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ078-085-086-088-089-062100-
WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
449 PM EDT TUE JUL 5 2016

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN ISOLATED SEVERE THUNDERSTORM WILL REMAIN POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 5, 4:13 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EDT TUE JUL 5 2016

NCZ038-073-052045-
DAVIDSON   NC-STANLY   NC-
413 PM EDT TUE JUL 5 2016

 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL
DAVIDSON AND NORTHWESTERN STANLY COUNTIES UNTIL 445 PM EDT...

AT 412 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CLEVELAND TO DOWNTOWN
CONCORD. MOVEMENT WAS EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...ALBEMARLE...LINWOOD...PLYLER...RICHFIELD...NEW LONDON...
HIGH ROCK...NC WILDLIFE ACCESS BOAT LAUNCH...WELCOME AND FINGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

IF ON OR NEAR HIGH ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3584 8048 3583 8043 3585 8042 3584 8039
      3586 8039 3588 8042 3589 8037 3591 8037
      3595 8016 3528 8018 3530 8042 3550 8030
      3551 8019 3552 8018 3558 8021 3568 8033
      3572 8033 3574 8046 3581 8047 3583 8049
TIME...MOT...LOC 2012Z 272DEG 34KT 3575 8060 3540 8060

22
Special weather statement, Jul 5, 4:42 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
442 PM EDT TUE JUL 5 2016

NCZ011-052145-
HALIFAX   NC-
442 PM EDT TUE JUL 5 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL HALIFAX
COUNTY UNTIL 545 PM EDT...

AT 441 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF LITTLETON...OR 16 MILES WEST OF HALIFAX...MOVING EAST
AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HALIFAX...ENFIELD...AIRLIE...TILLERY AND MEDOC MOUNTAIN STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3622 7739 3615 7752 3623 7797 3626 7797
      3630 7794 3638 7791 3636 7757 3634 7759
      3630 7755 3631 7750 3632 7747 3632 7744
      3629 7741 3626 7741 3624 7738
TIME...MOT...LOC 2041Z 277DEG 19KT 3629 7788

26
Local storm report, Jul 5, 5:15 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
515 PM EDT TUE JUL 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND DMG     DENTON                  35.63N 80.11W
07/05/2016                   DAVIDSON           NC   PUBLIC

            TREE DOWN ALONG HIGHWAY 109. TIME ESTIMATED
            BY RADAR.

&&

SC
Local storm report, Jul 5, 5:17 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT TUE JUL 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND DMG     DENTON                  35.63N 80.11W
07/05/2016                   DAVIDSON           NC   FIRE DEPT/RESCUE

            TREE DOWN ALONG HIGHWAY 109. TIME ESTIMATED
            BY RADAR.

&&

SC
Local storm report, Jul 5, 5:30 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
530 PM EDT TUE JUL 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     2 N ASHEBORO            35.75N 79.81W
07/05/2016                   RANDOLPH           NC   EMERGENCY MNGR

            TREE DOWN.

&&

SC
Local storm report, Jul 5, 5:31 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT TUE JUL 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     3 W ASHEBORO            35.72N 79.87W
07/05/2016                   RANDOLPH           NC   EMERGENCY MNGR

            TREE DOWN.

&&

SC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:21 PM EDTSpecial Weather StatementRAHScotland24 min
Jul 5, 2:41 PM EDTSpecial Weather StatementRAHForsyth64 min
Jul 5, 3:11 PM EDTSpecial Weather StatementRAHWarren49 min
Jul 5, 4:13 PM EDTSpecial Weather StatementRAHDavidson, Stanly32 min
Jul 5, 4:25 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Montgomery, Stanly50 min
Jul 5, 4:42 PM EDTSpecial Weather StatementRAHHalifax63 min
Jul 5, 4:53 PM EDTSevere Thunderstorm WarningRAHGuilford, Montgomery, Moore, Randolph52 min
Jul 5, 5:41 PM EDTSpecial Weather StatementRAHWake64 min
Jul 5, 5:46 PM EDTSpecial Weather StatementRAHMoore59 min
Jul 5, 5:46 PM EDTSevere Thunderstorm WarningRAHDurham, Wake44 min
Jul 5, 5:57 PM EDTSpecial Weather StatementRAHWilson63 min
Jul 5, 5:57 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake63 min
Jul 5, 6:08 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Nash67 min
Jul 5, 6:11 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Wilson49 min
Jul 5, 6:27 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Nash, Wake37 min
Jul 5, 6:31 PM EDTSpecial Weather StatementRAHHarnett59 min
Jul 5, 6:42 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson63 min
Jul 5, 7:00 PM EDTSevere Thunderstorm WarningRAHWilson38 min
Jul 5, 7:28 PM EDTSpecial Weather StatementRAHCumberland62 min
Jul 5, 7:37 PM EDTSpecial Weather StatementRAHSampson, Wayne53 min
Jul 5, 7:50 PM EDTSpecial Weather StatementRAHSampson55 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.